Question: All the cholesterol drugs I've taken give me pains in my leg muscles. What drug can I take that won't give me leg pains?
Dr. Hibberd's answer:
Leg muscle aches are a common complaint, and not always related to cholesterol drug use. Without knowing what other drugs and supplements you are taking (including vitamins), it is impossible to answer your question as well as I would like. Yes, leg muscle aches possibly caused by cholesterol medications must not be ignored.
: Massive New Rules Revealed for 2013
You should stop taking your cholesterol medication first, then see your doctor to be sure nothing else is causing your leg pains. You should also avoid all sources of grapefruit and grapefruit juice, as this delays the metabolism of many drugs, especially statins, and can cause toxicity without much warning.
The critical test you should have is for your CPK level — creatine phosphokinase, an enzyme found mainly in the heart, brain, and skeletal muscle — to be sure it is not elevated. High CPK can cause kidney failure.
Once your aches have cleared for 10-14 days, either try a different statin or take lower dose with CoQ10 supplementation, and avoid grapefruit juice or other foods or supplements that delay the metabolism of statins.
You might also considering asking your doctor to prescribe a newer-generation statin such as Crestor that has a much lower incidence of muscle aches when compared with first-generation drugs.
© 2016 Newsmax. All rights reserved.